Doctors Lounge - Orthopedics AnswersBack to Orthopedics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/01/2017.
Forum Name: Osteoporosis
Question: FOSAVANCE 70
|rajivb - Tue Nov 03, 2009 10:11 am|
I am 60 years old female with Oestopenia diagnosed in Oct 2008.
Fosavance 70 is a combination of two medicines- alendronic acid and vitamin D-3. In India, this combination is not available but the two medicines are available separately.Is it better to take drugs individually or as a combination (combination can be found with some druggists as an imported drug)?
Secondly are there any serious side effects of long term usage of Fosavance?
My last two years BMD results are:
AP Spine Bone: -1.4 (Oct 2008), -2.0 (Oct 2009)
Left Femur: - 1.8 (oct 2008), -1.8 (oct 2009)
Right Forearm: -1.7 (oct 2008), -2.4 (Oct 2009)
I have started Fosavance in Oct 2009; for the last one year i was taking Caltrate (Wyeth) 600X2 i.e.calcium 1200mg and vitamin D 400.
Will be grateful for advise if my treatment is on right lines and can further deterioration be arrested.
I am also taking Meltformin 250 mg for mild diabetic condition.
|Tom Plamondon PA-C - Fri Nov 20, 2009 8:37 pm|
A bisphosphonate can help prevent progression of osteoporosis.
Potential side effects include:
bone,muscle, or joint pain
osteonecrosis of the jaw
Vitamin D3 is better supplement than D2 due to efficiency of creating activated Vit D (25-hydroxyvitamin D) which helps prevent fracture.
I see no reason other than convenience and cost why the two could not be taken separately.
Looks like you are on a good regimen.
|rajivb - Sat Nov 21, 2009 4:44 am|
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.